Publications by authors named "Mohammad Elbatta"

2 Publications

  • Page 1 of 1

Acute Kidney Injury in Patients Undergoing Chronic Hepatitis C Virus Treatment With Ledipasvir/Sofosbuvir.

Hepatol Commun 2018 Oct 24;2(10):1172-1178. Epub 2018 Sep 24.

Department of Gastroenterology Henry Ford Hospital Detroit MI.

Ledipasvir-sofosbuvir, a once-a-day, oral combination pill, was approved in 2014 for the treatment of chronic hepatitis C infection. Initial trials did not comment on nephrotoxicity; however, recent data suggest a risk of acute kidney injury (AKI) with the use of the medication. We assessed the rates of AKI in patients undergoing ledipasvir-sofosbuvir in a large, urban tertiary care center. This single-center retrospective observation study included all patients undergoing therapy from October 1, 2014, to October 1, 2015. Rates of AKI, defined by more than a 0.3 mg/dL increase in serum creatinine level, were calculated. Patients were followed 12 weeks after therapy to assess for sustained viral response as well as to assess for improvement of AKI after completion of therapy, defined by less than 0.2 mg/dL above baseline serum creatinine. In total, 197 patients were included in the final analysis who had completed ledipasvir-sofosbuvir therapy and completed laboratory values. Among the patients treated, 38 (19%) had AKI during therapy. An additional 4 (2%) had AKI at the end of therapy. Of the 38 patients who experienced AKI, 20 (53%) had improvement in serum creatinine to less than 0.2 mg/dL above their baseline. When comparing for chronic kidney disease (CKD) stage, those with CKD I or II experienced AKI 17% of the time compared with 47% of the time in CKD III or worse ( = 0.005). AKI was seen in nearly one-fifth of our patients, and patients with CKD stage III or worse are at increased risk. Although ledipasvir-sofosbuvir is generally safe in the general population, close monitoring of renal function is recommended.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1002/hep4.1243DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6167069PMC
October 2018

Restarting anticoagulation and outcomes after major gastrointestinal bleeding in atrial fibrillation.

Am J Cardiol 2014 Feb 23;113(4):662-8. Epub 2013 Nov 23.

Section of Nephrology, Department of Internal Medicine, Wake Forest University School of Medicine, Winston-Salem, North Carolina.

Data regarding the outcomes of restarting anticoagulation in patients who develop gastrointestinal bleeding (GIB) while anticoagulated are sparse. We hypothesized that restarting anticoagulation in these patients is associated with better outcomes. This is a retrospective cohort study that enrolled subjects who developed GIB while on anticoagulation from 2005 to 2010. Atrial fibrillation was defined by history and electrocardiography on presentation. GIB was defined as a decrease in hemoglobin by 2 g, visible bleeding, or positive endoscopic evaluation. Time-to-event adjusted analyses were performed to find an association of restarting warfarin and recurrent GIB, arterial thromboembolism, and mortality. Stratified analysis by duration of interruption of warfarin was also performed. Overall, 1,329 patients (mean age 76 years, women 45%) developed major GIB. Warfarin was restarted in 653 cases (49.1%). Restarting warfarin was associated with decreased thromboembolism (hazard ratio [HR] 1.18, 95% confidence interval [CI] 0.75 to 1.84, p = 0.47) [corrected] and reduced mortality (HR 0.67, 95% CI 0.56 to 0.81, p <0.0001) but not recurrent GIB (HR 1.18, 95% CI 0.94 to 1.10, p = 0.47). When the outcomes were stratified by duration of warfarin interruption, restarting warfarin after 7 days was not associated with increased risk of GIB but was associated with decreased risk of mortality and thromboembolism compared with resuming after 30 days of interruption. Decision to restart warfarin after an episode of major GIB is associated with improved survival and decreased thromboembolism without increased risk of GIB after 7 days of interruption.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1016/j.amjcard.2013.10.044DOI Listing
February 2014
-->